MAUDE Adverse Event Report: EAST END MEDICAL I SAFECROSS TRANSSEPTAL RF PUNCTURE AND STEERABLE BALLOON INTRODUCER SYSTEM

EAST END MEDICAL I SAFECROSS TRANSSEPTAL RF PUNCTURE AND STEERABLE BALLOON INTRODUCER SYSTEM
Model Number 3002
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: as-received sample was investigated there were signs of activation of rf energy near the tip sheath (on the circumference) with a burn mark at the tip.However, functional testing revealed balloon leak/rupture on the diametrically opposite side of the rf energy activation mark.The sample was dissected along the 90' axis (perpendicular to the rf energy mark) and cut open.There were signs of weakening and stretching of extrusion layer.The balloon leak matched with this weakened area.The balloon was mounted correctly.Manufacturing records review: review of the manufacturing and qc records show the device passed all quality criteria and manufactured according to specifications.In addition, the supplier of the component conducted in-process control charts and confirmed the product was manufactured according to the specification.The manufacturer has done the due diligencce and completed all possible investigations.Ifu review/conclusion interviews with the user physician by the field team indicate that the rf puncture member was activated sub-planar to the balloon and kept active for 'longer time'.The ifu directs users to activate rf energy on the superior plane to the balloon and for 2 secs at a time under warning section.There is a possibility that extended rf energy activation while being subplanar to the balloon likely weakened and stretched the area of the inner extrusion (heat exposure inside the device).The transeptal puncture procedure itself was successful and no adverse impact to the patient was reported.
 
Event or Problem Description
During a transseptal procedure for a bmv (valvuloplasty) , the sis balloon reportedly ruptured/bursted.Procedure was successful.Patient was fine.No impact to the overall workflow.Returning the product to the manufacturer for further review.

Brand Name
SAFECROSS TRANSSEPTAL RF PUNCTURE AND STEERABLE BALLOON INTRODUCER SYSTEM
Common Device Name
SAFECROSS TRANSSEPTAL RF PUNCTURE AND STEERABLE BALLOON INTRODUCER SYSTEM
Manufacturer (Section D)
EAST END MEDICAL I
10320 usa today way
miramar FL 33025
Manufacturer (Section G)
EAST END MEDICAL
10320 usa today way
miramar FL 33025
Manufacturer Contact
mani shanmugham
10320 usa today way
miramar, FL 33025
9545077887
MDR Report Key14465847
Report Number3021558379-2022-00001
Device Sequence Number17437168
Product Code DYB
UDI-Device Identifier08600035053020
UDI-Public08600035053020
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3002
Device Catalogue Number3002
Device Lot Number2203005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown